# SDR TWAA9903602

- Difficulty date: March 8, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N54336
- Make and model: Boeing 727231
- Aircraft serial: 20490
- Engine: Pwa JT8D9A
- System (JASC): 7250 · Turbine Section
- Part: Turbin
- Condition: Damaged
- Location: Nr 3 Engine
- Stage of operation: TO
- Nature of condition: X
- Precautionary procedure: C, D

## Discrepancy

TAKEOFF WAS ABORTED AT ABOUT 60 KTS DUE TO NUMBER 3 ENGINE LOSS OF POWER AND VIBRATION.  FOUND THE TURBINE HAD FAILED, WITH DEBRIS IN THE TAILPIPE.  DAMAGE WAS SUSTAINED TO THE TAIL PIPE, COWLING AND PYLON.  REPLACED THE ENGINE AND ACCOMPLISHED METAL REPAIRS.  CHECK-C 10-29-98 MCI.  *S/D*  FOUND 1 EACH 3RD STAGE TURBINE BLADE WAS SUBJECT TO IMPACT DAMAGE AND EVENTUALLY FRACTURED DUE TO FATIGUE, CAUSING SEVERE DAMAGE TO N1 TURBINE.
